Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 593, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 30, 2005, 7:17 PM CDT for Washita County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2005, 7:17 PM CDT (00:17 UTC)
- Expired
- Sep 30, 2005, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Washita County, OK
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:14 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Sep 30, 2:14 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 214 PM CDT FRI SEP 30 2005 .DISCUSSION... UPPER LOW CONT TO TRACK EAST ACROSS E NM INTO W TX THIS AFTN. HAVE ALREADY SEEN SOME ELEVATED SHWR/TSTM ACTIVITY TODAY AND EXPECT THIS TO CONT... WITH STORMS EVENTUALLY BECOMING SFC BASED BY LATE THIS AFTN INTO THIS EVENING. MODELS CONT TO SHOW CONSISTENCY IN DEVELOPING STORM COMPLEX ACROSS OUR SOUTHWEST AND THEN SPREADING IT NE OVERNIGHT. THINK MODELS ARE OVERDOING PRECIP AMOUNTS...BUT COULD STILL SEE A SWATH OF 1 TO 1 1/2 FROM SW INTO C OK TONIGHT. LARGER AREA OF PRECIP SHOULD PUSH INTO EASTERN SECTIONS OF OK BY SAT AFTN... BUT AS UPPER LOW BEGINS TO MOVE MORE NE THAN E TOMORROW ENOUGH FORCING WILL REMAIN IN AREA THAT WE COULD SEE SOME REDEVELOPMENT BACK TOWARD CENTRAL SECTIONS OF OK SAT AFTN. WILL KEEP SOME LOWER POPS GOING INTO SAT NIGHT ACROSS EASTERN SECTIONS. THINGS DRY OUT AND WARM UP FOR SECOND HALF OF WEEKEND INTO EARLY NEXT WEEK BEFORE ANOTHER COLD FRONT MOVES SOUTH THROUGH THE PLAINS BY MID WEEK. LATEST RUNS SLOW FRONTAL PASSAGE DOWN A FEW HOURS AND WILL MAKE CHANGES BASED ON THIS SLOWER PROGRESSION. WILL KEEP SOME PRECIP CHANCES INTO WED NIGHT WITH A NICE COOL DOWN BEGINNING ON WED ACROSS THE NORTH AND CONT ON THU/FRI. TEMP FORECAST FOR WED COULD BE ANOTHER DAY LIKE THIS LAST WED... WHEN WE SAW 100 DEGREE TEMPS ALONG THE RED RIVER AND TEMPS FALLING INTO THE 60S IN THE NW... IF STRONG LOW LEVEL THERMAL RIDGE DEVELOPS SOUTH OF SFC FRONT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 80 68 88 / 90 60 20 10 HOBART OK 64 85 68 91 / 80 30 10 10 WICHITA FALLS TX 66 88 70 92 / 80 40 10 10 GAGE OK 59 85 65 90 / 30 20 10 10 PONCA CITY OK 63 78 68 88 / 70 60 30 10 DURANT OK 66 83 69 89 / 60 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30
Hazardous weather outlook, Sep 30, 11:53 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT FRI SEP 30 2005
OKZ004>048-050>052-TXZ083>090-011300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
PARTS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATIONS...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM REYDON TO THOMAS... AND
WEST OF A LINE FROM WEATHERFORD... TO MARLOW... TO ARCHER CITY
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
4 PM THROUGH MIDNIGHT.
DISCUSSION...
A STORM SYSTEM OVER NORTHERN NEW MEXICO WILL MOVE EASTWARD
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON INTO
TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE
TROUGH ACROSS THE EASTERN TEXAS PANHANDLE OR WESTERN OKLAHOMA THIS
AFTERNOON. LOW LEVEL MOISTURE IS LIMITED DUE TO A RECENT STRONG COLD
FRONTAL PASSAGE. HOWEVER... MOISTURE IS FORECAST TO INCREASE WITH A
SOUTHERLY FLOW AHEAD OF THE STORM SYSTEM. BY LATE THIS
AFTERNOON...HEATING WILL RESULT IN WEAK TO MODERATE INSTABILITY
ACROSS THE SLIGHT RISK AREA. INSTABILITY COMBINED WITH DEEP
LAYER SHEAR VALUES APPROACHING 40 KTS WILL BE SUFFICIENT FOR
ORGANIZED SEVERE STORMS...ESPECIALLY ACROSS WESTERN NORTH TEXAS
AND FAR SOUTHWEST OKLAHOMA. FAIRLY LARGE TEMPERATURE AND MOISTURE
DIFFERENCES WILL LIMIT THE TORNADO THREAT...BUT LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE. A STRONG LOW LEVEL JET WILL
DEVELOP THIS EVENING AND WILL COMBINED WITH FAVORABLE UPPER LEVEL
DIVERGENCE TO KEEP THUNDERSTORM ACTIVITY GOING OVERNIGHT... PERHAPS
CONSOLIDATING INTO A LARGE THUNDERSTORM COMPLEX.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM COMPLEX MAY BE ONGOING ACROSS CENTRAL AND EASTERN
OKLAHOMA SATURDAY... MOVING MOSTLY EAST OF THE AREA BY SUNDAY
MORNING. THUNDERSTORM CHANCES WILL RETURN TO OKLAHOMA AND WESTERN
NORTH TEXAS NEXT TUESDAY OR WEDNESDAY...AS ANOTHER STRONG COLD FRONT
AND UPPER LEVEL DISTURBANCE APPROACH THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AT 7 AM SATURDAY...OCTOBER 1ST.
SIXIn the hours before
Special weather statement, Sep 30, 5:32 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 532 PM CDT FRI SEP 30 2005 OKZ004-009-302245- HARPER OK-ELLIS OK- 532 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A DEVELOPING LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES SOUTHWEST OF LAVERNE TO 6 MILES SOUTH OF MAY AT 532 PM CDT...MOVING NORTHEAST AT 40 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...SMALL HAIL AND TORRENTIAL RAINFALL WILL OCCUR WITH THE STRONGER STORMS. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Special weather statement, Sep 30, 5:48 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 548 PM CDT FRI SEP 30 2005 OKZ004-302315- HARPER OK- 548 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MAY TO 17 MILES SOUTHWEST OF MAY AT 548 PM CDT...MOVING NORTH-NORTHEAST AT 30 MPH. SMALL HAIL IS POSSIBLE. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Special weather statement, Sep 30, 6:15 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT FRI SEP 30 2005 TXZ087-302345- KNOX TX- 615 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 21 MILES WEST OF KNOX CITY AT 615 PM CDT...MOVING NORTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Sep 30, 6:19 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT FRI SEP 30 2005 OKZ004-005-009-010-302345- WOODS OK-HARPER OK-WOODWARD OK-ELLIS OK- 619 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BUFFALO AT 619 PM CDT...MOVING NORTHEAST AT 35 MPH. OTHER SCATTERED TO NUMEROUS THUNDERSTORMS WERE INTENSIFYING ACROSS MUCH OF FAR NORTHWEST OKLAHOMA...FROM NEAR SHATTUCK TO WOODWARD AND NORTH TO THE KANSAS STATE LINE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ELLIS...HARPER...WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Sep 30, 6:52 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 652 PM CDT FRI SEP 30 2005 OKZ004-005-010000- WOODS OK-HARPER OK- 652 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHEAST OF SELMAN TO 5 MILES SOUTH OF BUFFALO AT 652 PM CDT...MOVING NORTH AT 45 MPH. HAIL UP TO THE SIZE OF DIMES ARE POSSIBLE. PEOPLE IN HARPER AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Local storm report, Sep 30, 7:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT FRI SEP 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 SW BENJAMIN 33.53N 99.85W
09/30/2005 1.00 INCH KNOX TX PUBLIC
&&
JLP/JHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 52 min |
| Sep 30, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Sep 30, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 47 min |
| Sep 30, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 51 min |
| Sep 30, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Sep 30, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 40 min |
| Sep 30, 9:06 PM CDT | Tornado Warning | OUN | Comanche | 24 min |
| Sep 30, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Sep 30, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Sep 30, 9:31 PM CDT | Tornado Warning | OUN | Comanche | 29 min |
| Sep 30, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Sep 30, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 44 min |
| Sep 30, 10:16 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| Sep 30, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 22 min |
| Oct 1, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 37 min |
| Oct 1, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Sep 30, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 40 min |
| Sep 30, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 31 min |
| Sep 30, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 52 min |
| Sep 30, 8:07 PM CDT | Tornado Warning | OUN | Baylor | 23 min |
| Sep 30, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 69 min |
| Sep 30, 8:30 PM CDT | Tornado Warning | OUN | Baylor | 45 min |
| Sep 30, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 79 min |
| Sep 30, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 48 min |
| Sep 30, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 48 min |
| Sep 30, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
| Oct 1, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 33 min |
| Oct 1, 1:59 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.